Advanced Search
MyIDEAS: Login to save this article or follow this journal

Corrected modified profile likelihood heteroskedasticity tests


Author Info

  • Ferrari, Silvia L. P.
  • Cribari-Neto, Francisco
Registered author(s):


    This paper considers the issue of testing for the constancy of variances in linear regression models. We obtain a Bartlett correction to the modified profile likelihood ratio test proposed by Simonoff and Tsai (Appl. Statist. 43 (1994) 357) who have used the approach proposed by Cox and Reid (J. R. Statist. Soc. B 49 (1987) 1). Our numerical results show that the corrected test we propose outperform the original likelihood ratio test, the Bartlett-corrected likelihood ratio test, and the modified profile likelihood ratio test in small samples. The proposed test displays good finite sample behaviour at very low significance levels.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL:
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

    Bibliographic Info

    Article provided by Elsevier in its journal Statistics & Probability Letters.

    Volume (Year): 57 (2002)
    Issue (Month): 4 (May)
    Pages: 353-361

    as in new window
    Handle: RePEc:eee:stapro:v:57:y:2002:i:4:p:353-361

    Contact details of provider:
    Web page:

    Order Information:

    Related research

    Keywords: Bartlett correction Heteroskedasticity Likelihood ratio test Nuisance parameters Profile likelihood;


    No references listed on IDEAS
    You can help add them by filling out this form.


    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as in new window

    Cited by:
    1. Cysneiros, Audrey H.M.A. & Ferrari, Silvia L.P., 2006. "An improved likelihood ratio test for varying dispersion in exponential family nonlinear models," Statistics & Probability Letters, Elsevier, vol. 76(3), pages 255-265, February.


    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.


    Access and download statistics


    When requesting a correction, please mention this item's handle: RePEc:eee:stapro:v:57:y:2002:i:4:p:353-361. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.